# SDR SIMA200800902

- Difficulty date: January 8, 2008
- Submitted: December 30, 2009
- Operation: Air carrier
- Aircraft: N628AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 145124
- Aircraft time: 19,626 hours, 19,401 cycles
- Engine: Rroyce AE3007A1
- Engine time: 15,587 hours, 14,735 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: AE3007A1
- Part serial: CAE311449
- Condition: Fire
- Location: Nr 2
- Part time: 15,587 hours, 14,735 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: F, E

## Discrepancy

ON FLIGHT 4221 CREW REPORTED NR 2 ENGINE ON FIRE.  REPORTED FROM TRAILING SINGLE ENGINE. A/C ON TAXIWAY.  WHILE STARTING NR 2 ENGINE A HUNG START WAS NOTED.  TAILWIND 130 DEGREES 23 GUSTING TO 29.  HUNG START PROCEDURE APPLIED BUT TRAILING A/C REPORTED FLAMES AND SMOKE COMING OUT OF BOTH INTAKE AND EXHAUST AND TORCHING FUSELAGE.  NO COCKPIT INDICATIONS EXCEPT SMOKE ODOR.  ENGINE FIRE PROCEDURE APPLIED.  CABIN AND COCKPIT FIRE SMOKE FUMES CHECKLIST APPLIED.  ENGINE CHECKED AND SECURED BY CFR.  AIRCRAFT REMOVED FROM SERVICE.  REMOVED AND REPLACED RIGHT ENGINE IAW WORK CARD 72-00-00.  THE PRIMARY REASON FOR REMOVAL WAS:  ENGINE 311449 ATTEMPTED A CROSS BLEED START AND THE OTHER ENGINE WAS BELOW THE REQUIRED SPEED OF 80 PERCENT N2.  ROLLS ROYCE REVIEW OF THE DATA FROM THE ENGINE 311449 FOUND THE MAXIMUM ITT WAS 264 DEGREES C.  THE MAXIMUM FUEL FLOW ACHIEVED DURING THE START WAS 330 PPH.  N2 NEVER REACHED SPEEDS ABOVE  15.5 PERCENT N2 AND NO FAN SPEED WAS DETECTED ON THE DFDR DATA.  THE ENGINE WAS INSPECTED ACCORDINGLY FOR AN EXCESSIVE DAMAGE CAUSED BY THE FIRE AND WAS RETURNED TO SERVICE.  THE AIRCRAFT WAS RETURNED TO SERVICE.
